Last night was one of the worst nights I have ever had on this medication. Aside from the mood swings, the pain was unbearable. It was almost like giving birth, the cramps. I spent most of the night doubled over. In reading about the medication, it seems that it can cause ovarian cysts, and I was starting to get nervous because the very last thing I need right now is that! After a hot shower I just laid down and tried to sleep.
I was struggling to understand why this happens. Clomid is taken from day 5-9 (or 3-7, or any close variable of those five days in a cycle). Once you stop taking the drug, you would think that there are no more side effects. What I learned last night is the opposite. The Clomid itself causes side effects, yes, but the purpose of the drug is to induce ovulation and/or improve the quality of the eggs being released. Therefore, it only makes sense that the awful cramping, etc is from the Clomid. I do believe that I was ovulating regularly, all of my charts show that. We have even gotten pregnant. So now, I think that in my body my poor ovaries are working extra hard to release more eggs to up our chances of a viable pregnancy. And MAN is this kicking my butt!!!
Last night The One got home and he was a little unhappy about how I was feeling. Oh, and I am still having hot flushes (I refuse to say flashes, because it is not menopause!) I explained to him that it was the meds and not me being sick. Standing in the kitchen, he kissed my forehead and just said this is not good. So now, not only do I have to deal with the side effects of this medication, I have to deal with an unhappy partner. I have four more months of this potentially. I know that he is never going to be ok with it. Next month if we do not get pregnant I have to see the dr. again so maybe I will just see if we can move onto FSH shots or whatever is next.
I guess for now all I can do is deal with it. But no matter what the outcome, I really do hate Clomid!!!!!